Wisconsin, 2021

Hail and Damaging Winds in Wisconsin, July 26 to 27, 2021

July 26 to 27, 2021 · NWS GRB · 27 events in 16 counties and zones

A complex of thunderstorms developed across northern Minnesota and tracked east along a warm front across northern Wisconsin during the late evening and early morning hours. The storms produced a swath of wind damage across north-central and northeast Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A complex of thunderstorms developed across northern Minnesota and tracked east along a warm front across northern Wisconsin during the late evening and early morning hours. The storms produced a swath of wind damage across north-central and northeast Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 26, 7:13 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 26, 7:13 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
813 PM CDT Mon Jul 26 2021

Updated aviation portion for 06Z TAF issuance

.SYNOPSIS...
Issued at 244 PM CDT Mon Jul 26 2021

Very warm and humid with a few rounds of thunderstorms through
mid-week, then turning cooler and drier for the rest of the work
week and into next weekend.

A strong band of westerlies across the northern CONUS and
southern Canada will gradually but substantially amplify during
the period. A longwave ridge position will be in the west, with a
trough in the east. By the weekend, a full-latitude ridge will
extend along the U.S. and Canadian Rockies, with a deep trough
over eastern Canada and the northeast quarter of the CONUS.

The pattern favors very warm temperatures and humid conditions for
a couple more days, with a significant trend toward cooler and
drier conditions thereafter. The precipitation forecast will be
subject to the typical uncertainty related to convective
precipitation during the summer. But the best guess is for AOA
amounts.
&&

.SHORT TERM...Tonight and Tuesday
Issued at 244 PM CDT Mon Jul 26 2021

The latest RAP analysis and satellite/radar imagery show low
pressure over western South Dakota and an associated warm front
stretching east into southern Minnesota. Further north, a
secondary warm front is draped from North Dakota to the
U.P.-Wisconsin border early this afternoon. Most thunderstorm
activity has occurred across South Dakota and southwest Minnesota
so far today. However, dewpoints have been climbing across
northern Wisconsin and northern Minnesota where mixed layer
instability ranges from 600 j/kg over northeast WI to over 1000
j/kg north of Brainard. Some inhibition remains, however, upwards
of 50 j/kg that has limited cu formation over parts of northern
WI. Starting to see pockets of agitated cu from Wood/Portage to
Forest where isolated showers and storms have formed.

Because dewpoints are remaining elevated (not mixing out at some
sites), not out of the question that a few storms could develop
mid to late afternoon north and west of the Fox Valley.
Convergence isn't particularly impressive near the U.P. border,
but instability and shear will likely be sufficient to develop
strong storms if they initiate. Otherwise, eyes will be watching
trends over northern Minnesota late this afternoon for convective
initiation.

Tonight...Clusters of severe thunderstorms remain expected to
develop over northern Minnesota early this evening. The latest
model guidance indicates a slower arrival time (10pm-12am) as
they move along the warm front (instability gradient) into north-
central WI. Relatively high uncertainty in the details could cause
the arrival time to shift a couple hours either direction. Most
unstable capes of 1500-2000 j/kg and deep layer shear of 35-45 kts
will likely be able to sustain a damaging wind and large hail
threat as storms enter north- central WI. However, instability
should rapidly diminish overnight which should result in a
transition to mainly a damaging wind and heavy rain threat as
storms move southeast. It's not clear if storms will have enough
instability to work with to propagate into central WI and the Fox
Valley overnight. Fortunately, forward propagation should be
sufficient to negate a high end heavy rainfall threat, but
rainfall rates should be sufficient for at least a low end threat.
Lows ranging from the lower to upper 60s.

Tuesday...Many of the forecast details depend upon how
thunderstorms evolve tonight, where the front and any outflow
boundaries stall out. But generally, guidance points toward the
front stalling from central to northeast WI. The airmass will
remain quite unstable ahead of the front (1000-2000 j/kg of cape),
but convergence (and forcing in general) doesn't look as robust
as tonight. Models are generally dry for tomorrow afternoon, but
given the uncertainty and forecast instability, didn't stray far from
the previous forecast. Highs ranging from near 80 over northern WI
to the upper 80s by Wautoma and Wisconsin Rapids.

.LONG TERM...Tuesday Night Through Monday
Issued at 244 PM CDT Mon Jul 26 2021

The overall forecast scenario has held consistent for the past
couple days, and did so again today. Low-end PoPs are warranted
for Tuesday evening due to the presence of a weak boundary in the
area. A lack of large scale forcing suggests any activity will be
isolated. But it could still be strong given the warm/humid
conditions and deep layer shear.

The most significant round of convection is likely to occur
Wednesday afternoon into Wednesday night when mid-level shortwave
crosses the area along with a seasonably strong cold front. SPC
outlooked the southwest half of the forecast area with a slight
risk for severe weather on the early morning day 3 outlook. An
upgrade may be necessary depending once smaller scale details of
the situation become more apparent. PWATs rising to AOA 2 inches
also support a risk of torrential rainfall and possibly flooding.

The very humid air mass across the area will raise the risk of
heat-related issues, especially across central into east-central
Wisconsin Wednesday afternoon/evening.

Much quieter weather is anticipated for the remainder of the
period. Scattered showers and storms will be possible Saturday as
another cold front drops in from the north.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 813 PM CDT Mon Jul 26 2021

VFR flying conditions will persist through much of this evening
as high pressure slowly drifts to the east. A thunderstorm complex
developing over northwest Wisconsin is expected shift into
northern Wisconsin later this evening and into the overnight
hours. Gusty winds and torrential rainfall are possible with
these storms. The strongest storms will likely impact the RHI TAF
site mid to late evening, then impact the AUW/CWA TAF sites around
or shortly after midnight. Cigs may drop down into the IFR
category with any of these storms. Farther south, the storms may
weaken before reaching the GRB/ATW/OSH/MTW TAF sites late tonight;
however, a wind shift will likely occur along with brief gusty
winds. A brief period of LLWS may also develop ahead of the
convection tonight. Improving conditions can be expected at each
TAF site Tuesday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....MPC
LONG TERM......Skowronski
AVIATION.......Kurimski
Hazardous weather outlook, Jul 26, 1:40 PM CST, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
240 PM CDT Mon Jul 26 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
240 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A round of thunderstorms is likely tonight. Some of the storms
north and west of the Fox Valley could be severe and produce
damaging winds and large hail. There is a marginal to slight risk
of severe thunderstorms. Torrential rainfall and flooding are also
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Isolated thunderstorms are possible Tuesday afternoon into Tuesday
evening. A more substantial round of storms is likely Wednesday
afternoon into Wednesday night. Any of the thunderstorms could be
severe and produce damaging winds and large hail. Torrential
rainfall is also possible, and may lead to flooding.

Humid conditions are also likely through Wednesday. The heat
index could exceed 90 across central and east-central Wisconsin
Wednesday afternoon. The combination of heat and humidity will
result in an elevated risk of heat related illness, especially for
individuals in poor health.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ521-522-541>543-271945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
240 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible at times. Some of the storms could
become strong to severe produce gusty winds, heavy rainfall and
lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms will continue to be possible at times through
Wednesday night. Any storms that develop will be capable of
producing gusty winds, heavy rainfall, and lightning.

MPC/Skowronski

In the hours before

Local storm report, Jul 26, 4:51 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     3 SW HARMONY            45.06N 87.85W
07/26/2021                   MARINETTE          WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN
            AND BLOCKING THE ROAD ALONG HIGHWAY B.
            DELAYED REPORT.

&&

KK
Local storm report, Jul 26, 5:33 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     3 ENE RANKIN            44.61N 87.45W
07/26/2021                   KEWAUNEE           WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TWO TREES DOWN AND
            BLOCKING A ROAD IN ALGOMA. DELAYED REPORT.

&&

KK
Local storm report, Jul 26, 5:35 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
635 PM CDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     5 WSW PESHTIGO          45.03N 87.84W
07/26/2021                   MARINETTE          WI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ROOF OFF OF A SILO.
            TIME ESTIMATED FROM RADAR. DELAYED REPORT.

&&

KK
Local storm report, Jul 26, 6:16 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
716 PM CDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             PLOVER                  44.45N 89.53W
07/26/2021  E0.75 INCH       PORTAGE            WI   CO-OP OBSERVER

            PENNY SIZE HAIL AND 40 MPH WIND GUSTS.

0330 PM     HAIL             1 E CRIVITZ             45.23N 88.00W
07/26/2021  M0.70 INCH       MARINETTE          WI   PUBLIC

            REPORT FROM MPING: DIME SIZED HAIL.

0403 PM     TSTM WND DMG     5 WSW PESHTIGO          45.03N 87.84W
07/26/2021                   MARINETTE          WI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ROOF OFF OF A SILO.
            TIME ESTIMATED FROM RADAR. DELAYED REPORT.

0407 PM     TSTM WND DMG     3 SW HARMONY            45.06N 87.85W
07/26/2021                   MARINETTE          WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN
            AND BLOCKING THE ROAD ALONG HIGHWAY B.
            DELAYED REPORT.

0415 PM     HAIL             PORTERFIELD             45.15N 87.80W
07/26/2021  M0.88 INCH       MARINETTE          WI   PUBLIC

            ON BORDERLINE ROAD IN PORTERFIELD. REPORT
            VIA SOCIAL MEDIA.

0454 PM     HAIL             LUXEMBURG               44.54N 87.69W
07/26/2021  M0.50 INCH       KEWAUNEE           WI   TRAINED SPOTTER

            OCCASIONAL QUARTER INCH TO HALF INCH HAIL AT
            NORTHBROOK GOLF.

0511 PM     TSTM WND DMG     3 ENE RANKIN            44.61N 87.45W
07/26/2021                   KEWAUNEE           WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TWO TREES DOWN AND
            BLOCKING A ROAD IN ALGOMA. DELAYED REPORT.

0414 PM     HAIL             HOWARD                  44.56N 88.06W
07/26/2021  M0.50 INCH       BROWN              WI   NWS EMPLOYEE

            NEAR THE HOWARD AREA. A FEW HAIL STONES JUST
            SMALLER THAN DIME SIZED HAIL. THE MAJORITY
            WERE PEA SIZED OR SLIGHTLY LARGER.

0415 PM     HAIL             WNW GREEN BAY           44.51N 88.00W
07/26/2021  M0.50 INCH       BROWN              WI   NWS EMPLOYEE

            HALF INCH HAIL NEAR HOWARD AND GREEN BAY.

0500 PM     MARINE TSTM WIND 8 SE OCONTO             44.80N 87.76W
07/26/2021  M54 MPH          LMZ522             WI   BUOY

            47 KNOTS AT THE SOUTHERN BUOY 45014.

&&

KURIMSKI
Special weather statement, Jul 26, 7:26 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Green Bay WI
826 PM CDT Mon Jul 26 2021

WIZ022-270215-
Door WI-
826 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOOR COUNTY UNTIL 915 PM
CDT...

At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Newport State Park, or 23 miles south of Escanaba,
moving southeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Washington Island and Rock Island State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4533 8681 4526 8689 4534 8704 4534 8701
      4541 8698 4541 8695 4542 8694 4540 8693
      4541 8691 4541 8688 4540 8684 4541 8683
      4543 8683 4543 8682 4541 8680
TIME...MOT...LOC 0124Z 299DEG 26KT 4542 8696

Kurimski
Special weather statement, Jul 26, 8:43 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Green Bay WI
943 PM CDT Mon Jul 26 2021

WIZ005-010-270345-
Vilas WI-Oneida WI-
943 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR VILAS AND NORTHWESTERN ONEIDA
COUNTIES UNTIL 1045 PM CDT...

At 942 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Marenisco to 6 miles north
of Turtle Flambeau Flowage to 7 miles west of Butternut. Movement was
southeast at 30 mph.

Half inch hail, winds in excess of 40 mph, and torrential rainfall
will be possible with these storms.

Strong thunderstorms will be near...
  Lac Du Flambeau around 1020 PM CDT.
  Willow Lake around 1045 PM CDT.

Other locations impacted by these storms include Sayner, Land O
Lakes, Nixon Lake Natural Area, Lac Vieux Desert, Upper Buckatabon
Springs Natural Area, Woodruff, St Germain, Tomahawk River Pines
Natural Area, High Lake Natural Area and Arbor Vitae.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4614 8910 4611 8903 4588 8950 4567 9004
      4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0242Z 299DEG 27KT 4646 8964 4617 9022 4599 9066

Kurimski

The radar

The Marquette radar (KMQT), 136 km away, was scanning. The volume nearest the first event began at 03:21 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Vilas

When
July 26, 9:20 PM CST to 9:21 PM CST
Where
Vilas County, 1.59 mi WNW of Land O Lakes Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
46.160, -89.230

Penny size hail fell west of Land O' Lakes.

Thunderstorm Wind, Vilas

When
July 26, 9:30 PM CST to 9:31 PM CST
Where
Vilas County, 0.69 mi S of St Germain
Measured
56 kt (64 mph) estimated gust
Reported by
Social Media
Coordinates
45.910, -89.480

Thunderstorm winds downed several trees in St. Germain. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Vilas

When
July 26, 9:36 PM CST to 9:37 PM CST
Where
Vilas County, 0.69 mi S of Conover
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.040, -89.250

Thunderstorm winds downed trees and power lines in Conover. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Vilas

When
July 26, 9:42 PM CST to 9:43 PM CST
Where
Vilas County, 2.37 mi NE of Eagle River
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.940, -89.210

Thunderstorm winds downed trees and power lines near Eagle River. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Lincoln

When
July 26, 9:53 PM CST to 9:54 PM CST
Where
Lincoln County, 0.69 mi S of Tomahawk
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.460, -89.730

Thunderstorm winds downed numerous trees and power lines across the northern half of Lincoln County. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Forest

When
July 26, 9:56 PM CST to 9:57 PM CST
Where
Forest County, 0.84 mi SE of Nelma
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.010, -88.810

Thunderstorm winds downed numerous trees and power lines in Alvin. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Forest

When
July 26, 9:56 PM CST to 9:57 PM CST
Where
Forest County, 0.69 mi S of Hiles
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.710, -88.980

Thunderstorm winds downed numerous trees and power lines in Hiles. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Oneida

When
July 26, 10:08 PM CST to 10:09 PM CST
Where
Oneida County, 0.48 mi E of Rhinelander
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.630, -89.410

Thunderstorm winds downed numerous trees and power lines in Rhinelander. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Florence

When
July 26, 10:10 PM CST to 10:11 PM CST
Where
Florence County, 0.69 mi S of Tipler
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.910, -88.630

Thunderstorm winds downed trees and power lines in Tipler and across Florence County. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Langlade

When
July 26, 10:27 PM CST
Where
Langlade County, Antigo
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
45.150, -89.150

A thunderstorm wind gust of 70 mph was measured west of Antigo by a trained spotter.

Thunderstorm Wind, Marathon

When
July 26, 10:28 PM CST to 10:29 PM CST
Where
Marathon County, 2.39 mi SE of Hogarty
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.010, -89.280

Thunderstorm winds downed trees and power lines near Hogarty. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Langlade

When
July 26, 10:28 PM CST to 10:29 PM CST
Where
Langlade County, Antigo
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.150, -89.150

Thunderstorm winds downed numerous trees and power lines in Antigo. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Marathon

When
July 26, 10:32 PM CST
Where
Marathon County, 0.69 mi S of Wausau
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
44.960, -89.630

A thunderstorm wind gust of 58 mph was measured at the Wausau Downtown Airport.

Thunderstorm Wind, Menominee (C)

When
July 26, 11:01 PM CST to 11:02 PM CST
Where
Menominee (C) County, Keshena
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.880, -88.630

Thunderstorm winds downed numerous trees and power lines in Keshena. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Oconto

When
July 26, 11:07 PM CST
Where
Oconto County, 4.53 mi NE of Breed
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
45.120, -88.370

A thunderstorm wind gust of 77 mph was measured at the Mountain RAWS fire observation site.

Thunderstorm Wind, Portage

When
July 26, 11:07 PM CST to 11:08 PM CST
Where
Portage County, 2.86 mi E of Polonia
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.570, -89.362

Thunderstorm winds downed trees and power lines near Stockton. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Shawano

When
July 26, 11:07 PM CST to 11:08 PM CST
Where
Shawano County, 0.85 mi NE of Shawano
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.780, -88.590

Thunderstorm winds downed numerous trees and power lines in Shawano. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Oconto

When
July 26, 11:20 PM CST to 11:21 PM CST
Where
Oconto County, 2.45 mi W of Oconto Falls
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
44.880, -88.200

Thunderstorm winds downed several trees in Oconto Falls. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Oconto

When
July 26, 11:30 PM CST to 11:31 PM CST
Where
Oconto County, 0.69 mi S of Stiles
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
44.860, -88.050

Thunderstorm winds downed trees in Stiles. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Brown

When
July 26, 11:35 PM CST to 11:55 PM CST
Where
Brown County, 1.2 mi SE of Green Bay
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
44.510, -88.000

Thunderstorm winds downed trees and power lines down in Howard, Suamico and the west side of Green Bay from 12:35 AM to 12:55 AM.

Thunderstorm Wind, Brown

When
July 26, 11:40 PM CST to 11:41 PM CST
Where
Brown County, 0.85 mi SE of Cormier
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
44.560, -88.060

Thunderstorm winds downed a 12 to 18 inch diameter tree on a fence in Howard.

Thunderstorm Wind, Marinette

When
July 26, 11:43 PM CST to 11:44 PM CST
Where
Marinette County, 0.69 mi S of Peshtigo
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.040, -87.750

Thunderstorm winds downed trees and power lines in Peshtigo. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Brown

When
July 26, 11:49 PM CST
Where
Brown County, 1.2 mi SE of Green Bay
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
44.510, -88.000

A thunderstorm wind gust of 61 mph was measured at the Green Bay Austin Straubel International Airport.

Thunderstorm Wind, Brown

When
July 26, 11:54 PM CST to 11:55 PM CST
Where
Brown County, 1.63 mi WSW of Suamico
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.620, -88.080

Thunderstorm winds produced tree damage near Suamico.

Thunderstorm Wind, Outagamie

When
July 27, 12:00 AM CST
Where
Outagamie County, 0.69 mi S of Appleton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.260, -88.400

Thunderstorm winds downed trees and power lines in Appleton. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Kewaunee

When
July 27, 12:09 AM CST to 12:10 AM CST
Where
Kewaunee County, 0.85 mi SE of Rosiere
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.660, -87.590

Thunderstorm winds downed trees and power lines down in Rosiere, and across the northern half of Kewaunee County. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Door

When
July 27, 12:10 AM CST to 12:11 AM CST
Where
Door County, Sturgeon Bay
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.830, -87.380

Thunderstorm winds downed trees and power lines in Sturgeon Bay, and across Door County. The time of this event is an estimate based on radar data.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2021Every state in 2021This day in weather historyWarnings in Wisconsin, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 963605, 963603, 963601, 963599, 963611, 963609, 963610, 963608, 963607, 963616, 963615, 964003, 963613, 963612, 963624, 963626, 963627, 963622, 963620, 963639, 963636, 963635, 963634, 963633, 963632, 963630, 963629.